Hail, Jasper
- When
- December 21, 1:25 AM CST
- Where
- Jasper County, 1.49 mi SSE of Galesburg
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.250, -94.510
A strong cold front caused a few severe storms to develop with a few wind damage reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A strong cold front caused a few severe storms to develop with a few wind damage reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 20, 11:37 PM CST, 1 hour 48 minutes earlier.
Area Forecast Discussion National Weather Service SPRINGFIELD MO 1137 PM CST SUN DEC 20 2015 ...Aviation Update... .SHORT TERM...(This Evening through Monday) Issued at 0321 PM CST SUN DEC 20 2015 A vigorous shortwave was approaching from the west this afternoon, forcing a surface low to strengthen over central Kansas. The surface pressure gradient had tightened up, leading to wind gusts up to 40 mph over the Osage Plains. This also brought about elevated fire weather conditions, although, relative humidity increases will continue to alleviate this concern. As this wave approaches this evening, scattered showers will develop and affect many locations across the Ozarks tonight. Due to the lack of moisture, rainfall amounts should remain below two tenths of an inch. The eastern Ozarks should experience the higher frequency of showers heading into early Monday morning. By mid morning all rain should exit the region to the east setting up a mild day across the area. Temperatures will warm into the 50s in most locations. .LONG TERM...(Tuesday through Sunday) Issued at 0321 PM CST SUN DEC 20 2015 The overall cyclonic flow in the upper levels will continue heading into Tuesday, creating a quick return of southerly winds. Gulf moisture will rapidly transport back into southern Missouri through the day, eventually destabilizing the Ozarks airmass by Tuesday night. Meanwhile, a negatively tilted storm system will approach from the west Tuesday night, forcing organized thunderstorms to develop and impact southern Missouri. We have introduced a risk for severe storms within our Hazardous Weather Outlook for Tuesday night and into Wednesday morning. CAPE progs in all models have suggested a large increase in values from previous runs from yesterday and last night. We need to watch these trends closely, particularly the increases in moisture and instability. Wind shear will be strong, and looks favorable for efficiently organizing updrafts. Storms could linger into Wednesday morning, especially over the eastern Ozarks, prior to exiting by the afternoon. Another Pacific based front pushes across the region, which will not have much effect on temperatures. Look for highs in the 50s on Thursday and 60s on Christmas Day. Christmas Day will be a fabulous day for outdoor activities, with rain not moving in until the evening or overnight period. This post Christmas rain event could materialize into another organized convective event that we will need to monitor closely. The 12z run brings that low and mid level zone of baroclinicity further north into Missouri. This could also lead to heavy rain either within or somewhere near the Ozarks. The pattern is active...so we recommend all interests to pay attention to the weather over the next week or so. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1134 PM CST SUN DEC 20 2015 First round of showers and isolated thunder has moved off into eastern MO...and anticipate a second round of scattered showers/isolated thunder to move through the region later tonight as a jet streak associated with the Central Plains upper low approaches. Widespread MVFR conditions have developed this evening. May see a bit more of a lowering as rain saturates downward but do not anticipate IFR conditions at this time. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Runnels
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 624 PM CST SUN DEC 20 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 624 PM CST SUN DEC 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SOUTH WINDS WILL CONTINUE TO GUST TO OVER 25 MPH THIS EVENING OVER SOUTHEAST KANSAS INTO WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE DEVELOPMENT OF THUNDERSTORMS IS BECOMING MORE LIKELY OVER PORTIONS OF SOUTHERN MISSOURI TUESDAY NIGHT INTO WEDNESDAY MORNING. WHILE UNCERTAINITY EXISTS...THERE IS THE POTENTIAL FOR SOME SEVERE WEATHER AND AREA INTERESTS ARE ENCOURAGED TO STAY TUNED TO FUTURE FORECASTS REGARDING THIS POTENTIAL EPISODE OF ORGANIZED STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
The Springfield radar (KSGF), 98 km away, was scanning. The volume nearest the first event began at 07:25 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Several power lines were blown down as well as several trees. An outdoor shed was blown over.
Several trees and power poles were blown over around Thayer. A large barn structure was completely destroyed. A picture was sent in from social media.
A large tree was blown down in the town of Alton.
A large tree was blown down along Highway 19 just north of Greer Spring.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605446, 605447, 605448, 605449, 605450.